Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 169, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 4:49 PM EDT for Lowndes County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 22, 2014, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 35 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:00 PM EDT | TSTM WND DMG | Lake Park, GA | ROOF BLOWN OFF OF A BUSINESS ONTO CARS IN THE PARKING LOT IN LAKE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS52 KTAE 222049
SVRTAE
GAC185-222130-
/O.NEW.KTAE.SV.W.0169.140622T2049Z-140622T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 443 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF I-75 AT EXIT 16...OR NEAR NANKIN...AND MOVING EAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINDERLOU...CLYATTVILLE...VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT
11...I-75 AT EXIT 5...DASHER...TWIN LAKES AND LAKE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3079 8313 3063 8313 3062 8314 3063 8327
3064 8332 3064 8336 3066 8337 3070 8345
3075 8348 3077 8345 3079 8346 3081 8344
3082 8310
TIME...MOT...LOC 2049Z 273DEG 18KT 3072 8338
$$
42-DVD1 follow-up statement
888
WWUS52 KTAE 222115
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT SUN JUN 22 2014
GAC185-222126-
/O.CAN.KTAE.SV.W.0169.000000T0000Z-140622T2130Z/
LOWNDES GA-
515 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3079 8313 3063 8313 3062 8314 3063 8327
3064 8332 3064 8336 3066 8337 3070 8345
3075 8348 3077 8345 3079 8346 3081 8344
3082 8310
TIME...MOT...LOC 2116Z 273DEG 18KT 3071 8322
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 22, 3:37 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT Sun Jun 22 2014 .Near Term [Through Tonight]... Expect a decent coverage of summer time pulse convection this afternoon across the area. A few strong to severe storms cannot be ruled out through this evening given expected SBCAPE values around 3000 j/kg with the best chance across the big bend where the most destabilization is expected. Convection will begin to diminish after sunset. .Short Term [Monday Through Tuesday Night]... Monday's weather pattern will be quite similar to this afternoon, with broad, weak troughing across the Southeast. At the surface, the seabreeze fronts and a weak front across central Georgia and Alabama will drive convection locally. Expect the highest PoP coverage where convection from the seabreeze and synoptic front merge across north-central Florida and south-central Georgia well into the afternoon. On Tuesday, there may be a bit more synoptic forcing across the entire Tri-State region as models indicate an MCV exiting the northeast Gulf. This will likely enhance the seabreeze fronts and yield a more widespread scattering of storms away from the seabreezes. Afternoon highs will be in the lower to middle 90s for most locations. .Long Term [Wednesday Through Sunday]... Much of the same for the extended range forecast as the local area will likely remain sandwiched between an upper ridge and upper trough, with only weak synoptic forcing. Most afternoons will be dominated by seabreeze convection. Rain chances will remain near average with high temperatures in the middle to upper 90s. && .Aviation... [Through 18Z Monday] Scattered to numerous showers and thunderstorms are expected from this afternoon through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Relatively light winds and low seas will prevail for the next several days under the influence of surface high pressure. && .Fire Weather... No red flag concerns are forecast through the upcoming work week. && .Hydrology... Rainfall totals for the next 5-7 days will range from 1 to 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 72 94 71 / 40 50 30 50 20 Panama City 77 88 75 87 76 / 40 30 20 40 20 Dothan 72 92 71 91 71 / 40 40 30 40 20 Albany 73 93 71 92 71 / 40 40 40 50 30 Valdosta 71 95 71 96 71 / 40 60 40 60 40 Cross City 73 91 71 91 71 / 40 40 30 40 20 Apalachicola 76 87 74 87 76 / 40 30 20 40 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...DVD MARINE...HARRIGAN FIRE WEATHER...DVD HYDROLOGY...BOLDEN
In the hours before
Local storm report, Jun 22, 3:58 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PANAMA CITY AIRPORT 30.34N 85.80W
06/22/2014 BAY FL BROADCAST MEDIA
POWER POLE AND LINES DOWN ON 15TH STREET.
&&
WESTONLocal storm report, Jun 22, 4:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 N MONTICELLO 30.60N 83.87W
06/22/2014 JEFFERSON FL 911 CALL CENTER
TREES DOWN ON POWER LINES ON HIGHWAY 19 N AT BARNES ROAD.
&&
WESTONLocal storm report, Jun 22, 4:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LAKELAND 31.04N 83.07W
06/22/2014 LANIER GA 911 CALL CENTER
MULTIPLE TREES DOWN
&&
WESTONLocal storm report, Jun 22, 4:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 W DAWSON 31.77N 84.53W
06/22/2014 TERRELL GA 911 CALL CENTER
TREES DOWN ON GEORGIA HIGHWAY 50 AND MELTON MILL ROAD.
&&
CAMPLocal storm report, Jun 22, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 3 NNE DASHER 30.79N 83.19W
06/22/2014 LOWNDES GA 911 CALL CENTER
SEVERAL TREES DOWN AND SOME POWER LINES. ROOF BLOWN OFF
MOBILE HOME AND BLOWN ACROSS A STREET.
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 65 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Randolph, Terrell | 46 min |
| Jun 22, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Dougherty, Irwin, Tift and 2 more | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.